Alert archive / Florida / Flash Flood Watches in 2020
Flash Flood Watch 6, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Aug 23, 2020, 2:52 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama; George County, Stone County, Mississippi. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2020, 2:52 PM CDT (19:52 UTC)
- Expired
- Aug 25, 2020, 2:56 AM CDT
- In force
- 36 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2835 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
852 WGUS64 KMOB 231952 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 252 PM CDT Sun Aug 23 2020 .Hurricane Marco is expected to bring periods of heavy rainfall to parts of interior southeast Mississippi, coastal sections of southwest Alabama as well as coastal sections of the extreme western Florida panhandle. . ALZ263>266-FLZ202-MSZ078-079-240400- /O.NEW.KMOB.FF.A.0006.200823T1952Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Stone-George- Including the cities of Wiggins, Fort Morgan, Ensley, Pensacola, Perdido Bay, Fairhope, Grand Bay, Lucedale, Foley, Spanish Fort, Theodore, Fort Pickens, Beulah, Daphne, Gulf Shores, Orange Beach, Mobile, Dauphin Island, Bay Minette, Prichard, Pensacola Beach, and Bayou La Batre 252 PM CDT Sun Aug 23 2020 ...FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH TUESDAY MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI, SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... The National Weather Service in Mobile has issued a * Flash Flood Watch for portions of southwest Alabama...northwest Florida and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central and Mobile Coastal. In northwest Florida, Escambia Coastal. In southeast Mississippi, George and Stone. * Through Tuesday morning * Heavy rainfall associated with Hurricane Marco is expected to develop and continue over the area through Tuesday. Rainfall totals could approach 4 to 6 inches along the coast from around Pensacola westward to near Mobile, and also over portions of interior southeast Mississippi. Isolated higher amounts are possible. * Potential flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MOB
6 follow-up statements
375 WGUS64 KMOB 240352 FFAMOB Flood Watch National Weather Service Mobile AL 1052 PM CDT Sun Aug 23 2020 .Tropical Storm Marco is expected to bring periods of heavy rainfall to parts of interior southeast Mississippi, coastal sections of southwest Alabama as well as coastal sections of the extreme western Florida panhandle. ALZ263>266-FLZ202-MSZ078-079-241400- /O.CON.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Stone-George- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Wiggins, and Lucedale 1052 PM CDT Sun Aug 23 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama, northwest Florida, and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central, and Mobile Coastal. In northwest Florida, Escambia Coastal. In southeast Mississippi, George and Stone. * Through Tuesday morning * Heavy rainfall associated with Hurricane Marco is expected to develop and continue over the area through Tuesday. Rainfall totals could approach 3 to 6 inches along the coast from around Pensacola westward to near Mobile, and also over portions of interior southeast Mississippi. Isolated higher amounts are possible. * Potential flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
144 WGUS64 KMOB 241257 FFAMOB Flood Watch National Weather Service Mobile AL 757 AM CDT Mon Aug 24 2020 .Tropical Storm Marco is expected to bring periods of heavy rainfall to parts of interior southeast Mississippi, coastal sections of southwest Alabama as well as coastal sections of the extreme western Florida panhandle. . ALZ263>266-FLZ202-MSZ078-079-250200- /O.CON.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Stone-George- Including the cities of Wiggins, Fort Morgan, Ensley, Pensacola, Perdido Bay, Fairhope, Grand Bay, Lucedale, Foley, Spanish Fort, Theodore, Fort Pickens, Beulah, Daphne, Gulf Shores, Orange Beach, Mobile, Dauphin Island, Bay Minette, Prichard, Pensacola Beach, and Bayou La Batre 757 AM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama...northwest Florida and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central and Mobile Coastal. In northwest Florida, Escambia Coastal. In southeast Mississippi, George and Stone. * Through Tuesday morning * Heavy rainfall associated with Tropical Storm Marco is expected to develop and continue over the area through Tuesday morning. Rainfall totals could approach 3 to 6 inches along the coast from around Pensacola westward to near Mobile, and also over portions of interior southeast Mississippi. Isolated higher amounts are possible. * Potential flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
478 WGUS64 KMOB 241500 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 1000 AM CDT Mon Aug 24 2020 FLZ204-206-242300- /O.EXA.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Niceville, Eglin AFB, Seminole, Bagdad, Valparaiso, Destin, Wright, Gulf Breeze, Fort Walton Beach, and Navarre 1000 AM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... The National Weather Service in Mobile has expanded the * Flash Flood Watch to include a portion of northwest Florida, including the following areas, Okaloosa Coastal and Santa Rosa Coastal. * Through Tuesday morning * Bands of showers and thunderstorms associated with Tropical Storm Marco will approach coastal portions of the western Florida panhandle through early Tuesday morning. Rainfall totals could approach 3 to 6 inches. Isolated amounts up to around 10 inches cannot be ruled out if multiple rain bands train near the immediate coast. * Flash flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ263>266-FLZ202-MSZ078-079-242300- /O.CON.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Stone-George- Including the cities of Wiggins, Fort Morgan, Ensley, Pensacola, Perdido Bay, Fairhope, Grand Bay, Lucedale, Foley, Spanish Fort, Theodore, Fort Pickens, Beulah, Daphne, Gulf Shores, Orange Beach, Mobile, Dauphin Island, Bay Minette, Prichard, Pensacola Beach, and Bayou La Batre 1000 AM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama...northwest Florida and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central and Mobile Coastal. In northwest Florida, Escambia Coastal. In southeast Mississippi, George and Stone. * Through Tuesday morning * Bands of showers and thunderstorms associated with Tropical Storm Marco will approach southern portions of southeast Mississippi and coastal portions of southwest Alabama and the extreme western Florida panhandle through early Tuesday morning. Rainfall totals could approach 3 to 6 inches. Isolated amounts up to around 10 inches cannot be ruled out if multiple rain bands train near the immediate coast. * Flash flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
147 WGUS64 KMOB 241850 FFAMOB Flood Watch National Weather Service Mobile AL 150 PM CDT Mon Aug 24 2020 MSZ078-079-242000- /O.CAN.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stone-George- Including the cities of Wiggins and Lucedale 150 PM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Mississippi, including the following areas, George and Stone has been cancelled. The threat for significant heavy rain has diminished across Stone and George Counties. Therefore, the Flood Watch is cancelled. However, locally heavy rain is still possible late this afternoon through tonight that could result in minor flooding. $$ ALZ263>266-FLZ202-204-206-250300- /O.CON.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Seminole, Fort Morgan, Ensley, Pensacola, Perdido Bay, Fairhope, Wright, Grand Bay, Fort Walton Beach, Niceville, Foley, Bagdad, Theodore, Fort Pickens, Beulah, Daphne, Gulf Shores, Eglin AFB, Orange Beach, Valparaiso, Mobile, Dauphin Island, Bay Minette, Gulf Breeze, Prichard, Navarre, Spanish Fort, Pensacola Beach, Destin, and Bayou La Batre 150 PM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama and northwest Florida, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central and Mobile Coastal. In northwest Florida, Escambia Coastal, Okaloosa Coastal and Santa Rosa Coastal. * Through Tuesday morning * Bands of showers and thunderstorms associated with Tropical Storm Marco will continue to approach coastal portions of southwest Alabama and the extreme western Florida Panhandle through early Tuesday morning. An additional 2 to 4 inches of rainfall with isolated amounts of 7 inches cannot be ruled out if multiple rain bands train near the immediate coast. There will likely be a tight gradient in the rainfall totals and rainfall totals could vary substantially over a short distance. * Flash flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JFB
885 WGUS64 KMOB 250251 FFAMOB Flood Watch National Weather Service Mobile AL 951 PM CDT Mon Aug 24 2020 ALZ263>266-FLZ202-204-206-251100- /O.CON.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 951 PM CDT Mon Aug 24 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... The Flash Flood Watch continues for * Portions of southwest Alabama and northwest Florida, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Mobile Central, and Mobile Coastal. In northwest Florida, Escambia Coastal, Okaloosa Coastal, and Santa Rosa Coastal. * Until 7 AM CDT Tuesday * Bands of showers and thunderstorms associated with Tropical Depression Marco will continue to approach coastal portions of southwest Alabama and the extreme western Florida Panhandle through early Tuesday morning. An additional 1 to 3 inches of rainfall with isolated higher amounts are possible if multiple rain bands train near the immediate coast. * Flash flooding of low lying and poor drainage areas will be possible, as well as isolated road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
002 WGUS64 KMOB 250756 FFAMOB Flood Watch National Weather Service Mobile AL 256 AM CDT Tue Aug 25 2020 ALZ263>266-FLZ202-204-206-250900- /O.CAN.KMOB.FF.A.0006.000000T0000Z-200825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 256 AM CDT Tue Aug 25 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Alabama and northwest Florida has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 1:13 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 23, 1:13 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
113 PM CDT Sun Aug 23 2020
.NEAR TERM /Now Through Monday/...Data from an Air Force Reserve
Hurricane Hunter has found that Marco, over the central Gulf
about 300 miles south southeast of the Mouth of the MS River, has
strengthened and is now a hurricane. The near term package
sensible weather will be driven by the future track of Hurricane
Marco which is forecast by the National Hurricane Center to come
ashore over southeast LA, near or just west of the Mouth of the
MS River later in the day Monday. A complex and more hostile upper
level environment will be in place over the central Gulf as Marco
approaches the coast. There is still some potential Marco could
maintain Hurricane strength or weaken just prior to landfall
Monday. Forecasters anticipate the storm being small enough as to
keep the greatest impacts to our west, closer to where the center
makes landfall. Main issue this far east is rainfall which is
forecast to push inland off the Gulf in waves as deep tropical
moisture is Marco experience stronger shear. Rains could be
locally heavy with some potential of breezy conditions at times in
passing squalls. Localized flooding may materialize in some
areas, but cannot be specific as to where at this time as
placement will be highly dependent on radar trends and evolving
mesoscale patterns. Along the immediate coast, the storm surge
forecast has lowered enough as to allow a cancellation of the
storm surge watch. In its place, a coastal flood advisory is in
effect as minor coastal flooding is possible bringing the
potential of 1 to perhaps 3 feet of inundation which may result in
isolated road closers and some flooding of coastal area national
parks. If going to the beach, High surf and large breaking waves
of 5 to 7 feet in the surf zone along with dangerous to
potentially deadly rip currents will be of concern in the near
term. Tropical storm watches continue for Mobile/Baldwin county
into portions of interior southeast MS. /10
&&
.AVIATION...
18Z issuance...Bulk of the convection is over the Gulf initially
but spotty development is starting to develop over the coast.
Shra/tsra expected to increase in areal coverage and push in from
the southeast to northwest off the Gulf. Cigs could lower to
IFR/MVFR with the passage of shra/tsra which brings brief
reductions to vsby, and breezy conditions at times. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Advisory from midnight tonight to midnight CDT Monday
night for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT Wednesday for ALZ263>266.
Tropical Storm Watch for ALZ261>266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Advisory from midnight tonight to midnight CDT Monday
night for FLZ202-204-206.
Coastal Flood Advisory until 7 PM CDT Wednesday for FLZ202-204-
206.
MS...Tropical Storm Watch for MSZ078-079.
GM...Small Craft Advisory from 8 PM this evening to 7 PM CDT Monday
for GMZ655-675.
Tropical Storm Watch for GMZ630>632-650-670.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:08 AM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 4 days |
| Aug 23, 10:11 AM CDT | Coastal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 days |
| Aug 23, 4:19 AM CDT | Small Craft Advisory | MOB | 4 days | |
| Aug 23, 12:40 PM CDT | Special Marine Warning | MOB | 19 min | |
| Aug 23, 4:45 PM CDT | Tropical Storm Warning | MOB | 21 hr |
Nearby
Flash Flood Watches in Florida, 2020Flash Flood Watches in Alabama, 2020Flash Flood Watches in Mississippi, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.